Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 89, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 24, 2002, 8:00 PM CDT for White County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2002, 8:00 PM CDT (01:00 UTC)
- Expired
- Apr 24, 2002, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County White County, AR
The radar
The Little Rock radar (KLZK), 60 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 24, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 250100
SVRLIT
ARC145-250130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT WED APR 24 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WHITE COUNTY IN CENTRAL ARKANSAS
* UNTIL 830 PM CDT
* AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHWEST OF MCRAE...OR ABOUT 11 MILES
WEST OF SEARCY...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCRAE AROUND 805 PM CDT
HIGGINSON AROUND 810 PM CDT
&&
THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3510 9147 3510 9157 3504 9159 3507 9173
3504 9183 3516 9198 3528 9188
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:40 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 24, 5:40 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 540 PM CDT WED APR 24 2002 A COLD FRONT IS NOW MOVING SOUTHEAST ACROSS NORTHWESTERN ARKANSAS AND WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE REST OF THE STATE. SEVERE THUNDERSTORMS MAY DEVELOP TONIGHT. FCSTID = 38 HRO 44 69 44 62 / 20 0 40 30 LIT 51 71 49 65 / 30 0 20 30 HOT 48 71 47 66 / 20 0 50 60 PBF 52 73 50 69 / 30 0 10 30 .LZK...NONE.
In the hours before
Special weather statement, Apr 24, 5:32 PM CDT, 2 hours 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>055-242330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 532 PM CDT WED APR 24 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR A LARGE PART OF ARKANSAS UNTIL 10 PM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LARGE PART OF NORTHERN...CENTRAL AND WESTERN ARKANSAS UNTIL 10 PM THIS EVENING. THE WATCH IS ROUGHLY NORTH OF A MENA TO ARKADELPHIA TO BENTON TO FOREST CITY LINE. A STRONG COLD FRONT WILL PASS ACROSS ARKANSAS THIS EVENING. THE AIRMASS OVER THE STATE IS VERY MOIST AND UNSTABLE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 10 PM. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:33 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 27 min |
| Apr 24, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.